MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI MATRIX SCREW 50MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI MATRIX SCREW 50MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.639.750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only event year is known.Additional device product codes: mnh, mni, kwq, kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent revision due to titanium matrix screw thread length and titanium matrix top loading polyaxial head pop-on pedicle screw head becoming detached in the patient post surgery.This surgery was an l4-l5 tlif and spondylisthesis reduction.The devices were easily removed.Following the surgery the hardware was examined to find that the matrix poly head tulip collet was broken/deformed as well as the matrix pedicle screw head.Patient outcome was unknown.Concomitant devices reported: locking cap (part number unknown, lot unknown, quantity unknown), rod (part number unknown, lot unknown, quantity unknown), transverse connector (part number unknown, lot unknown, quantity unknown), ti matrix top loading polyaxial head (part number 04.632.001, lot unknown, quantity 1).This report involves one (1) 7.0mm ti matrix screw 50mm thread length.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s).The image(s) were reviewed, and the complaint condition of bent/deformed could be confirmed as the top rim of the pedicle screw is damaged but damage on the very top of it should not affect the polyaxial head retention.The condition of broken (2+ pieces) could not be confirmed as the device appears to be intact.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: additional event information updated.H3, h6: the received photos was reviewed by engineering gteam: -one collet ¿finger¿ is broken off and not present in the photo of the polyaxial heads and there is damage noted on the id of the collet and on the edges that are protruding out of the bottom of the head.-there is corresponding wear/damage on the od of the screw head.-the appearance of the parts and the broken collet are indicative of the polyaxial head not being properly seated during assembly in-situ.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event information: additional procedure details: -the polyaxial head ¿popped off¿ within a couple of days of the initial surgery.-cory noted that the polyaxial head was attached to the pedicle screw intraoperatively.The surgeon did not use a pre-assembled polyaxial screw which is consistent with his normal process.-the surgeon typically confirms proper actuation of the head before detaching the assembly tool but it was unknown if he trialed the specific screw properly.-the surgeon used the reamer which is also part of his normal process.-the surgeon final tightened the inferior level first and then distracted.-the surgeon has been using this system for over 5 years.

Brand Name
7.0MM TI MATRIX SCREW 50MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10200091
Report Number2939274-2020-03004
Device Sequence Number1071663
Product Code NKB
UDI-Device Identifier10705034749464
UDI-Public(01)10705034749464
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.639.750
Device Catalogue Number04.639.750
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/08/2020
07/21/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/09/2020
07/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TI MATRIX TOP LOADING POLYAXIAL HEAD.; UNK - RODS: MATRIX.; UNKNOWN LOCKING CAP.; UNKNOWN TRANSVERSE CONNECTOR.; TI MATRIX TOP LOADING POLYAXIAL HEAD; UNK - RODS: MATRIX; UNKNOWN LOCKING CAP; UNKNOWN TRANSVERSE CONNECTOR
Outcome Attributed to Adverse Event Required Intervention;